Format

Send to

Choose Destination
See comment in PubMed Commons below
Med J Aust. 2003 Mar 3;178(5):214-6.

Adrenal crises in children treated with high-dose inhaled corticosteroids for asthma.

Author information

  • 1Department of Respiratory Medicine, The Children's Hospital at Westmead, Locked Bag 4001, Westmead, NSW 2145, Australia. josephm@chw.edu.au

Abstract

Three children presented with adrenal crises, manifested by vomiting and hypoglycaemia, after protracted courses of high-dose inhaled corticosteroids for asthma. Significant dose reduction was possible in all three without loss of asthma control, emphasising the importance of back-titration to minimise dose. Parents of children taking high doses of inhaled corticosteroids should be alerted to the clinical features of adrenal insufficiency. If suspected, prompt medical assessment should be arranged, including serum glucose and cortisol measurement.

PMID:
12603184
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Australasian Medical Publishing Company
    Loading ...
    Write to the Help Desk